Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 87, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Oct 18, 2007, 8:28 PM EDT for 4 counties in Indiana. It was in force for 36 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2007, 8:28 PM EDT (00:28 UTC)
- Expired
- Oct 18, 2007, 9:04 PM EDT
- In force
- 36 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
Counties Boone County, IN, Hendricks County, IN, Montgomery County, IN, Putnam County, IN
The radar
The Indianapolis radar (KIND), 41 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 8:39 PM EDT | HAIL 1.75 | Greencastle, IN | |
| Oct 18, 8:40 PM EDT | HAIL 0.5 | Greencastle, IN | |
| Oct 18, 8:42 PM EDT | HAIL 0.75 | Greencastle, IN | |
| Oct 18, 8:44 PM EDT | HAIL 1.5 | Jamestown, IN | |
| Oct 18, 8:46 PM EDT | HAIL 0.5 | Jamestown, IN | K9RD0 |
| Oct 18, 8:49 PM EDT | HAIL 1 | Jamestown, IN | |
| Oct 18, 8:58 PM EDT | HAIL 0.75 | 5 W Lebanon, IN | |
| Oct 18, 9:01 PM EDT | HAIL 0.5 | 4 Wsw Lebanon, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 4:23 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 2442 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 190028 SVRIND INC011-063-107-133-190115- /O.NEW.KIND.SV.W.0087.071019T0028Z-071019T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 828 PM EDT THU OCT 18 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BOONE COUNTY IN CENTRAL INDIANA... WESTERN HENDRICKS COUNTY IN CENTRAL INDIANA... SOUTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA... PUTNAM COUNTY IN WEST CENTRAL INDIANA... * UNTIL 915 PM EDT * AT 826 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR FILLMORE...OR ABOUT 24 MILES SOUTH OF CRAWFORDSVILLE...AND MOVING NORTHEAST AT 70 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NORTH SALEM BY 835 PM EDT... JAMESTOWN BY 840 PM EDT... ADVANCE BY 845 PM EDT... LEBANON BY 850 PM EDT... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 138 AND 150. THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 30 AND 47. THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 44 AND 58. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY. LAT...LON 4018 8668 4017 8638 3946 8674 3946 8701 TIME...MOT...LOC 0028Z 206DEG 64KT 3974 8676 $$ SALLY
2 follow-up statements
000
WWUS53 KIND 190046
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
846 PM EDT THU OCT 18 2007
INC011-063-107-133-190115-
/O.CON.KIND.SV.W.0087.000000T0000Z-071019T0115Z/
BOONE-HENDRICKS-MONTGOMERY-PUTNAM-
846 PM EDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHEASTERN PUTNAM...NORTHWESTERN HENDRICKS...WESTERN BOONE AND
EXTREME SOUTHEASTERN MONTGOMERY COUNTIES...
AT 844 PM EDT...TRAINED WEATHER SPOTTERS REPORTED ONE AND A HALF
INCH HAIL IN JAMESTOWN. THIS STORM WAS LOCATED NEAR ADVANCE...OR
ABOUT 16 MILES EAST OF CRAWFORDSVILLE...MOVING NORTHEAST AT 70 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN BOONE COUNTY AT 900 PM EDT
LAT...LON 4018 8668 4017 8638 4006 8643 4006 8644
4003 8644 4002 8647 3997 8648 3977 8658
3979 8676
TIME...MOT...LOC 0046Z 206DEG 64KT 4003 8657
$$
SALLY000
WWUS53 KIND 190105
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
904 PM EDT THU OCT 18 2007
INC045-121-165-190115-
/O.CON.KIND.SV.W.0088.000000T0000Z-071019T0115Z/
FOUNTAIN-PARKE-VERMILLION-
904 PM EDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR NORTHWESTERN PARKE...NORTHERN VERMILLION AND FOUNTAIN COUNTIES...
AT 857 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR VEEDERSBURG...OR ABOUT 19 MILES WEST OF
CRAWFORDSVILLE...MOVING NORTHEAST AT 60 MPH. ROTATION AND TORNADO
POTENTIAL HAS INCREASED FROM VEEDERSBURG TO NEWTON.
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4015 8746 4015 8742 4017 8743 4036 8710
4003 8711 3985 8753 4011 8753
TIME...MOT...LOC 0104Z 228DEG 57KT 4021 8712
$$
DRTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 6:45 PM EDT, 1 hour 43 minutes earlier.
Area forecast discussion, Oct 18, 6:45 PM EDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 645 PM EDT THU OCT 18 2007 .AVIATION...DISCUSSION FOR 00Z TAFS RADAR MOSIACS SHOWING TSAR DEVELOPING ACRS SRN INDIANA AND EASTERN IL. THESE STORMS SHOULD IMPACT THE TAF SITES DURG THE FIRST THREE HRS OF THE TAF PD. HAVE USED TEMPO GROUPS FOR EXPECTED BRIEF LIEF CONDITIONS ASSOCIATED WITH EACH OF THE STORMS. AS THE CD FRONT REACHES INDIANA LATE TONIGHT THE TSRA THREAT WL END...LEADING TO A RETURN TO VFR CONDITIONS AFTER 06Z. GUSTY WINDS FROM THE SOUTH EXPECTED TO SHIFT TOP THE SW AFT 06Z WITH FROPA. NEGATIVE CU RULE ON THURS AS UPPER TROF PUSHES THROUGH THE RGN. TIME SECTIONS ALSO SHOW SATURATED LOWER LVLS. HENCE WL INCLUDE OVC VFR CIGS NEAR THE EXPECTED CCL OF 3500 FT. && .DISCUSSION... WILL BE SHORT DUE TO IMMINENT WATCH BOX BUT FOCUS IS ON SEVERE THIS EVENING. SATELLITE SHOWS CLOUDS ENHANCING OVER ILLINOIS AND THIS IS IN LINE WITH NAM AXIS OF CONVECTIVE ONSET SO WILL USE THIS MODEL AS GUIDE FOR SEVERE TONIGHT BUT LEAN TO BLEND OF MODELS TO DAY3 AND HPC GUIDANCE AND GFS THEREAFTER. SIGNIFICANT THUNDERSTORM DEVELOPMENT STILL EXPECTED OVER ILLINOIS THIS AFTERNOON WHICH WILL PUSH INTO INDIANA AS DISCRETE SUPERCELLS AND EVENTUAL SQUALL LINE THIS EVENING. WIDESPREAD WIND DAMAGE AND ISOLATED TORNADOES ARE EXPECTED. CURRENT FCSTS APPEARED TO BE IN DECENT AGREEMENT WITH LATEST MODEL RUNS SO EITHER NO ADJUSTMENT OR ONLY SLIGHT ADJUSTMENT MADE TO TEMPS AND POPS THRU DAY 3. STILL DISAGREEMENT BETWEEN GFS AND EURO MODELS REGARDING EVOLVING MAJOR TROUGH EARLY TO MID WEEK NEXT WEEK. GIVEN UNCERTAINTY HAVE STAYED CLOSE TO ONGOING FCST AND LATEST HPC ADJUSTMENTS. && .IND WATCHES/WARNINGS/ADVISORIES...NONE AVIATION...JP PUBLIC...DT
Hazardous weather outlook, Oct 18, 5:00 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 500 PM EDT THU OCT 18 2007 INZ021-028>031-035>049-051>057-060>065-067>072-192100- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 500 PM EDT THU OCT 18 2007 /400 PM CDT THU OCT 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. SEVERE STORMS WILL FORM ACROSS CENTRAL INDIANA THROUGH THE EVENING. THE MAIN THREATS FROM THESE STORMS WILL BE TORNADOES AND DAMAGING STRAIGHT LINE WINDS. THE THREAT FOR SEVERE WEATHER WILL END AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THROUGH MIDNIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Local storm report, Oct 18, 6:21 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
621 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 PM HAIL BEDFORD 38.86N 86.49W
10/18/2007 E0.50 INCH LAWRENCE IN AMATEUR RADIO
&&
ETERRELLLocal storm report, Oct 18, 6:22 PM EDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
622 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0621 PM HAIL BEDFORD 38.86N 86.49W
10/18/2007 E1.00 INCH LAWRENCE IN AMATEUR RADIO
&&
ETERRELLLocal storm report, Oct 18, 6:24 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
624 PM EDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TSTM WND DMG 5 W BEDFORD 38.86N 86.58W
10/18/2007 LAWRENCE IN LAW ENFORCEMENT
TREE DOWN NEAR FAYETTEVILLE ALONG HIGHWAY 158
&&
ETERRELLSpecial weather statement, Oct 18, 6:49 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 649 PM EDT THU OCT 18 2007 INZ054>056-063-064-182345- BARTHOLOMEW-BROWN-JOHNSON-MORGAN-SHELBY- 649 PM EDT THU OCT 18 2007 ...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT... A STRONG THUNDERSTORM NEAR BEANBLOSSOM AND FRUITDALE WILL CONTINUE TO MOVE QUICKLY TO THE NORTHEAST AT ABOUT 45 MPH. THE STORM MAY IMPACT THE FRANKLIN...TRAFALGAR AND BENGAL AREAS THROUGH 745 PM. OTHER SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALSO. THE STORM WILL BE CAPABLE OF STRONG WINDS TO 40 MPH...HEAVY RAINS AND HAIL. STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS EVENING. PUMA
Special weather statement, Oct 18, 7:38 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 738 PM EDT THU OCT 18 2007 INZ051>053-060-061-190045- CLAY-GREENE-OWEN-SULLIVAN-VIGO- 738 PM EDT THU OCT 18 2007 ...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT... A THUNDERSTORM NEAR CARLISLE WILL CONTINUE TO DEVELOP AND MOVE QUICKLY TO THE NORTHEAST AT ABOUT 45 MPH. THE STORM MAY IMPACT THE LINTON...CLAY CITY AND PATRICKSBURG AREAS THROUGH 845 PM. OTHER SCATTERED SHOWERS AND THUNDERSTORMS MAY DEVELOP ALSO. THE STORM WILL BE CAPABLE OF STRONG WINDS TO 40 MPH...HEAVY RAINS AND SMALL HAIL. STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS EVENING. PUMA
Special weather statement, Oct 18, 8:17 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 817 PM EDT THU OCT 18 2007 INZ021-028>030-035>037-043>046-051>054-060>062-067>070-190130- BOONE-CARROLL-CLAY-CLINTON-DAVIESS-FOUNTAIN-GREENE-HENDRICKS-KNOX- LAWRENCE-MARTIN-MONROE-MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-SULLIVAN- TIPPECANOE-VERMILLION-VIGO-WARREN- 817 PM EDT (717 PM CDT) THU OCT 18 2007 ...TORNADO WATCH IN EFFECT UNTIL MIDNIGHT... SCATTERED THUNDERSTORMS WILL PUSH INTO WESTERN CENTRAL INDIANA THROUGH 930 PM. THE STORMS WILL MOVE QUICKLY TO THE NORTHEAST AT ABOUT 45 MPH. SOME AREAS THAT MIGHT BE AFFECTED BY THE STORMS INCLUDE GREENCASTLE...DANVILLE...LAFAYETTE AND VINCENNES. THESE STORMS WILL BE CAPABLE OF STRONG WINDS TO 45 MPH... HEAVY RAINS AND SMALL HAIL. STAY ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS THIS EVENING AND BE READY TO TAKE ACTION IF WARNINGS ARE ISSUED. PUMA
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 8:11 PM EDT | Severe Thunderstorm Warning | IND | Warren | 34 min |
| Oct 18, 8:30 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Parke, Vermillion | 45 min |
| Oct 18, 8:56 PM EDT | Severe Thunderstorm Warning | IND | Clinton, Howard, Tipton | 49 min |
| Oct 18, 9:10 PM EDT | Severe Thunderstorm Warning | IND | Tippecanoe | 35 min |
| Oct 18, 9:18 PM EDT | Tornado Warning | IND | Tippecanoe | 42 min |
| Oct 18, 9:38 PM EDT | Tornado Warning | IND | Boone, Clinton | 36 min |
| Oct 18, 10:06 PM EDT | Tornado Warning | IND | Howard | 39 min |
| Oct 18, 10:16 PM EDT | Tornado Warning | IND | Jackson, Lawrence | 30 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.